ROGER L. HARVEY, D.O.; MICHAEL J. LUZAR, M.D.
HARVEY RL, LUZAR MJ. Metoclopramide-Induced Agranulocytosis. Ann Intern Med. 1988;108:214-215. doi: 10.7326/0003-4819-108-2-214
Download citation file:
Published: Ann Intern Med. 1988;108(2):214-215.
Adverse side effects occur in up to 20% of patients receiving metoclopramide treatment (Reglan, A.H. Robbins Co., Richmond, Virginia) (1). Agranulocytosis has not been described previously. Two unpublished reports suggest metoclopramide may have caused agranulocytosis (Board A, A.H. Robbins Co., Personal communication). The first case involved the use of metoclopramide and triamterene; the second case involved the use of metoclopramide and acetaminophen. These patients were not rechallenged with metoclopramide or other agents. In several other unpublished reports, patients received multiple drug regimens and no clear causal relationship could be determined. A few patients were rechallenged with metoclopramide without adverse side
Learn more about subscription options.
Register Now for a free account.
Hospital Medicine, Infectious Disease.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only